I HAVE BEEN SUFFERING FROM PSORIASIS FOR ABOUT 15 YEARS NOW.IT STARTED ON MY SCALP 7 JUST SPREAD THROUGHOUT MY BODY OVER THE YEARS.I GUESS MY REGRET WAS I DID'NT TREAT IT BEFORE IT SPREAD ALL OVER MY BODY.IM 28 NOW & I HAD IT ALMOST HALF OF MY LIFE,I'VE TRIED EVERYTHING FROM TOPICAL OINTMENTS,HERBS,TAR& UVTHERAPY @ THE UCLA MED CENTER & EVEN SOME VOODO MEDICINE.SOMETIMES THEY WORK BUT THEY SEEM TO COME BACK AFTER A FEW MONTHS.BUT THEN WHEN I MOVED BACK TO THE PHILIPPINES 3 YEARS AGO(AFTER LIVING IN LOS ANGELES,CA SINCE 1985)I DISCOVERED PREDNISONE.I KNEW PRED.WERE STEROIDS I HAD SOME DOUBTS BECAUSE WHEN I WAS ABOUT 14 MY DERMA. USED TO INJECT ME WITH LIQUID STEROIDS.THE PROCESS MADE MY FACE BLOATED & I DEVELOPED STRETCHMARKS ON MY BODY.THE REASON MY DOCTOR SAID AT THAT TIME,WAS SO SEVERE THAT I HAD TO BE INJECTED W THE STEROIDS.THAT TREATMENT DIDN'T WORK!IT JUST MADE IT WORSE COZ OF THE STRETCHMARKS & THE PAIN OF THE INJECTIONS.WE COULDVE SUED THAT DOCTOR FOR MEDICAL MALPRACTICE BUT WE DIDN'T.I HAVE BEEN ON PREDNISONE SINCE OCT.1999.SO FAR THIS IS THE ONLY DRUG THAT HAS BEEN WORKIN FOR ME,I MEAN I CAN WEAR T-SHIRTS,SHORTS-I CAN EVEN GO TO THE BEACHES HERE IN THE PHILIPPINES & SWIM!BUT THIS PAST YEAR IM STARTIN TO FEEL THE SIDE EFFECTS OF THE DRUG.WEIGHT GAIN,MUSCLE/BONE WEAKNESS,BLURRED VISION,HEADACHES ARE THE ONES I EXPERIENCE SPECIALLY WHEN I TAPER THE DOSAGE.I USUALLY TAKE IT WHEN MY CONDITION IS BAD)@60MG A DAY-I SPLIT IT IN THE AM&PM.FOR 7DAYS,THEN40MG FOR 7DAYS,THEN 20MG FOR 7DYS AND SO ON.I REALL WANT TO STOP THE DRUG,BUT THIS IS THE ONLY THING THAT KEEPS ME SANE.
Taking prednisone chronically as you are doing is a very, very bad idea. The long-term potential consequences can be devastating, much more than the ons you list yourself. Prednisone plays little or no role in controlling psoriasis, even severe psoriasis. I strongly urge you to see a competent dermatologit, who can supervise your gradually eliminating this drug, and substituting instead topical treatments, oral derivatives of vitamin A, ultraviolet treatments, or other suitable but safer measures. For further information, I refer you to the website of the National Psoriasis Foundation, www.psoriasis.org.
Hi: I know how you feel! I'm 34 and have had psoriasis all over my body for 10 years now. I've been taking Methotrexate for almost 2 years and have just recently started getting a major rash so I am slowly being weened off of it and and now starting a drug called avara (sp?). Those are two drugs you can talk to your Derma about. I've tried all the creams, tars, UV treatments and nothing has worked. Methotrexate is sort of working but has maybe improved 5% over the last 2 years, and now I'm having a reaction to it. If you find something out there that really works and its not so bad as the rest of the drugs, let everyone know! I have been trying to post a question about psoriasis but this site is always full! Good luck. I know there will be a cure one day!
You can find out some information from the National Psoriasis Foundation. I cant remember the website, but I have a subscription to their newsletter via snail mail, and its interesting cause they update you on all the new drugs that wil be available and their side effects. Try www.nhp.org or try to search for it on yahoo.
Well I just hope they find a cure for psoriasis.It really depends on what medicinne works for them,I already tried MTX which they say is the best for severe cases but it just didnt work for me.I know takin steroids oraly is very bad,but that was the only thing that cleared my skin,I just dont want to be dependent on it for so long.I appreciate your comments,pls E-mail me at ***@**** for comments and treatment suggestions for psoriasis.I will try to put up a site yhis year so we can have a better understanding about our disease.Let's fight this !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.